Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Melbourne, FL

June 8, 2013Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2013, 3:15 PM EDT for Osceola County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2013, 3:15 PM EDT (19:15 UTC)
Expired
Jun 8, 2013, 4:00 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS52 KMLB 081915
SVRMLB
FLC097-082000-
/O.NEW.KMLB.SV.W.0027.130608T1915Z-130608T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 400 PM EDT.

* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF LAKE
  KISSIMMEE...OR 12 MILES SOUTHEAST OF LAKE WALES...AND MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  LAKE MARIAN AND KENANSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IF ON OR NEAR LAKE KISSIMMEE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
      2783 8122 2785 8130 2790 8132 2792 8132
      2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1914Z 231DEG 30KT 2782 8141

$$


WEITLICH
2 follow-up statements
295 
WWUS52 KMLB 081929
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SAT JUN 8 2013

FLC097-082000-
/O.CON.KMLB.SV.W.0027.000000T0000Z-130608T2000Z/
OSCEOLA-
329 PM EDT SAT JUN 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN OSCEOLA COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE KISSIMMEE...
MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MARIAN AND KENANSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
      2783 8122 2785 8130 2790 8132 2792 8132
      2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1928Z 237DEG 29KT 2788 8127

$$


WEITLICH
083 
WWUS52 KMLB 082000
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SAT JUN 8 2013

FLC097-082009-
/O.EXP.KMLB.SV.W.0027.000000T0000Z-130608T2000Z/
OSCEOLA-
400 PM EDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY WILL
EXPIRE AT 400 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER STRONG WIND GUSTS WILL 
STILL BE POSSIBLE WITH THIS STORM. 

LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
      2783 8122 2785 8130 2790 8132 2792 8132
      2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1959Z 237DEG 29KT 2802 8103

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:56 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 8, 1:56 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT SAT JUN 8 2013

.DISCUSSION...
CURRENT-TONIGHT...HIGH PRESSURE RIDGING OVER THE SOUTHERN PENINSULA
WILL PUSH INTO THE CENTRAL PENINSULA INTO THE CENTRAL PENINSULA
OVERNIGHT. THIS WILL VEER BACK THE FLOW AREAWIDE TO SOUTHEAST OR
EAST-SOUTHEAST. THE 915MHZ CAPE PROFILERS CONTINUE TO SHOW
WEAKENING WINDS IN THE LOW LEVELS. THE EAST COAST SEA BREEZE
BOUNDARY WILL ADVANCE SLOWLY INLAND THROUGH LATE AFTERNOON AND
PROVIDE A FOCUS FOR INCREASING SHOWER AND STORM CHANCES. VARIOUS
MESOSCALE BOUNDARY COLLISIONS INCLUDING LATER IN THE DAY WITH THE
WEST COAST SEA BREEZE WILL ADD TO THE HIGHER THAN NORMAL EXPECTED
CONVECTIVE COVERAGE. THE MAIN THREATS REMAIN LOCALLY HEAVY DOWNPOURS
LEADING TO NUISANCE SMALL STREAM AND URBAN FLOODING IN
SPOTS...FREQUENT LIGHTNING IN A FEW CELLS AND GUSTY WINDS TO 50 MPH.

SCATTERED CONVECTION TO CONTINUE INTO LATE EVENING BUT SHOULD
DISSIPATE AREAWIDE BY MIDNIGHT. LIGHT SRLY FLOW AND BKN-OVC UPR
CLOUD DECK SHOULD KEEP MIN TEMPS IN THE L/M70S.

SUN-SUN NIGHT...THE LOW-LEVEL RIDGE AXIS WILL PUSH INTO NORTH
FLORIDA BY THE END OF THIS PERIOD. THE SURFACE FLOW WILL BE
PREDOMINANTLY EAST-SOUTHEAST OR SOUTHEAST ACROSS EAST CENTRAL
FLORIDA. PRECIPITABLE WATER VALUES WILL REMAIN OVER 2 INCHES ACROSS
MOST OF THE AREA. THE EAST COAST SEA BREEZE WILL DEVELOP
EARLIER...ESPECIALLY OVER THE TREASURE COAST...AND PUSH FURTHER
INLAND WITH A GREATER FOCUS FOR AFTERNOON/EVENING STORMS ACROSS THE
INTERIOR. EXPECT AN EARLIER INITIATION TO CONVECTION ON THIS DAY.
HIGHS IN THE MID TO UPPER 80S ALONG THE COAST AND UPPER 80S TO LOWER
90S OVER THE INTERIOR. OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S.

...PREVIOUS EXTENDED DISCUSSION...

MON-SAT...LOWER THAN NORMAL RAIN CHCS MON WITH DEEPER ONSHORE
WINDS AND SOME TEMPORARY DRYING OVER MOST OF THE AREA. INLAND
AREAS WL HAVE BEST CHC OF DIURNAL PCPN.

SUBTROPICAL RIDGE AXIS IS ADVERTISED TO BECOME SHUNTED SWD ONCE
AGAIN BY LATE TUE AS A FAIRLY DEEP UPR TROUGH MOVES ACROSS THE OH
VALLEY AND SE STATES. RAIN CHCS LOOK TO REMAIN SEASONAL INTO AT
LEAST TUE/WED DUE TO SUITABLE MOISTURE AND PRESENCE OF UPR WAVE.
SOME LOCAL DRYING IS SHOWN PAST THE MIDDLE OF THE UPCOMING WEEK AS
THE TROUGH AXIS MOVES EAST OF OUR AREA. THE WEEK LOOKS TO CLOSE
OUT WITH NEAR TO SLIGHTLY LOWER THAN NORMAL POP DUE TO SOME
DRYING...HOWEVER DLM FLOW IS WLY COMPONENT...FAVORING THE EAST
SIDE OF THE PENINSULA FOR LARGE SCALE AFTN CONVERGENCE.

&&

.AVIATION...SFC WNDSHFT FM S/SW TO E/SE COASTAL SITES ASSOCD WITH
THE EAST COAST SEA BREEZE. BTWN 08/17Z-08/20Z...NMRS MVFR SHRAS/SCT
IFR TSRAS DVLPG ALL SITES WITH BRIEF PDS OF LIFR VSBYS IN
+TSRAS...SHRAS/TSRAS CONTG THRU 08/23Z. BTWN
08/23Z-09/02Z...SHRAS/TSRAS DIMINISHING...BCMG VFR ALL SITES BY
09/03Z.

ON SUN...S/SE WINDS BECOMING ESE NEAR THE COAST WITH SEA BREEZE
DEVELOPMENT ACROSS ECFL. SCT-NMRS SHRA/TSRA AGAIN WITH ECSB MAKING A
FURTHER PUSH INTO THE PENINSULA THAN TODAY.

&&

.MARINE...TONIGHT-SUN...LOW-LEVEL RIDGE AXIS SOUTH OF THE AREA WILL
MOVE NORTH OF THE COASTAL WATERS DURING THE DAY ON SUN. MAINLY
SE/ESE WINDS THROUGH THE PERIOD BETWEEN 8 AND 12 KTS. SEAS 2-3 FT
NEAR SHORE AND 3-4 FT OFFSHORE...DOMINANT PDS 8-9 SEC. NMRS AFTN/SCT
EVENING STORMS MOVING OFFSHORE THROUGH EARLY-MID EVENING. ON SUN SCT
SHRA/TSRA WITH MAINLY A NORTH OR NORTHWEST MOVEMENT...THOUGH A FEW
CELLS MAY FIND THEMSELVES MOVING OFF OF THE VOLUSIA COUNTY COAST
LATE IN THE DAY.

MON-THU...PREVIOUS...PROXIMITY OF WRN ATLC HIGH PRESSURE RIDGE WL
ALLOW FOR GENERALLY FAVORABLE WIND AND SEA STATE THROUGH THE MIDDLE
OF NEXT WEEK. SEA HGHTS IN THE 2-4 FT RANGE WITH HIGHER SEAS OVER
THE OUTER WATERS AND GENERALLY A PRIMARILY LOCAL WIND WAVE COMPONENT
OVER THE NEAR SHORE WATERS AND AT TIMES EXTENDING WELL OFFSHORE.
WINDS/SEAS WILL BE HIGHER NEAR STORMS MOVING OFFSHORE AT THE
IMMEDIATE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  73  86 /  50  60  30  40
MCO  74  90  73  90 /  30  60  30  40
MLB  75  86  74  88 /  50  40  30  30
VRB  74  86  74  86 /  50  40  20  30
LEE  75  89  74  90 /  30  60  30  50
SFB  74  91  74  91 /  30  60  30  40
ORL  75  90  74  91 /  30  60  30  40
FPR  74  85  75  87 /  50  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
RADAR/IMPACT WEATHER....WEITLICH
Hazardous weather outlook, Jun 8, 11:11 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1111 AM EDT SAT JUN 8 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1111 AM EDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
FLORIDA THIS AFTERNOON. STORMS WILL MOVE EAST TO NORTHEAST AROUND
10 TO 15 MPH...PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS. AS STORMS APPROACH THE COAST AND ENCOUNTER THE EAST
COAST SEA BREEZE...A FEW STRONGER STORMS WILL BE POSSIBLE. THE
LIGHTNING THREAT ALONG THE COAST WILL BE PARTICULARLY HIGH EAST OF
A LINE FROM KISSIMMEE TO LAKE GEORGE...AS WELL AS CENTRAL MARTIN
COUNTY. REMEMBER...LIGHTNING CAN STRIKE WELL BEYOND THE AUDIBLE
RANGE OF THUNDER. CEASE OUTDOOR ACTIVITIES AND SEEK SHELTER
INDOORS IMMEDIATELY IF THUNDER IS HEARD.

.FLOOD IMPACT...
HEAVY RAIN FROM TROPICAL STORM ANDREA PRODUCED AS MUCH AS 4 TO 6
INCHES OF RAIN IN SOME PARTS OF EAST CENTRAL FLORIDA WITH 2 TO 4
INCH RAIN AMOUNTS COMMON. DUE TO THE SATURATED SOIL...ANY
ADDITIONAL RAINFALL FROM THUNDERSTORMS WILL LIKELY RESULT IN
MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS.

.RIP CURRENT IMPACT...
A 2 TO 3 FOOT LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST
TODAY...GENERATING A LOW TO MODERATE RIP CURRENT THREAT AT AREA
BEACHES. THE THREAT WILL BE HIGHEST THROUGH THE AFTERNOON HOURS DUE
TO TIDAL EFFECTS. BEACH GOERS ARE URGED TO CHECK WITH BEACH PATROL
FOR THE LATEST CONDITIONS AND TO SWIM ONLY AT GUARDED BEACHES.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS AROUND 35 KNOTS WILL BE POSSIBLE OVER THE INLAND
LAKES...INTRACOASTAL WATERWAYS AND THE ATLANTIC WITH ANY LIGHTNING
STORMS THAT DEVELOP THIS AFTERNOON. STORM MOTION TODAY WILL BE
TOWARD THE EAST TO NORTHEAST AROUND 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS AFTERNOON AND EVENING LIGHTNING STORMS WILL
OCCUR ACROSS EAST CENTRAL FLORIDA INTO THE MIDDLE OF NEXT WEEK.
DEEP MOISTURE WILL LINGER ACROSS THE AREA...RESULTING IN AN
ENHANCED THREAT FOR LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:24 PM EDTSpecial Weather StatementMLBLake66 min
Jun 8, 3:45 PM EDTSevere Thunderstorm WarningMLBLake, Orange45 min
Jun 8, 4:05 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia3 hr
Jun 8, 4:20 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia55 min
Jun 8, 4:48 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole, Volusia42 min
Jun 8, 5:03 PM EDTSpecial Marine WarningMLB57 min
Jun 8, 5:05 PM EDTSpecial Weather StatementMLBSeminole25 min
Jun 8, 5:17 PM EDTSpecial Weather StatementMLBSeminole, Volusia73 min
Jun 8, 5:48 PM EDTAreal Flood AdvisoryMLBBrevard, Volusia102 min
Jun 8, 7:33 PM EDTAreal Flood AdvisoryMLBMartin87 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.